Alert archive / Wisconsin / Special Weather Statements in 2015
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 20, 2015, 3:21 PM CDT for Lafayette County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2015, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 20, 2015, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
County Lafayette County, WI
The radar
The Quad Cities radar (KDVN), 111 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 769 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
394 WWUS83 KMKX 202021 SPSMKX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CDT SAT JUN 20 2015 WIZ067-202100- LAFAYETTE- 321 PM CDT SAT JUN 20 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAFAYETTE COUNTY THROUGH 400 PM CDT... AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM FAR SOUTHERN GRANT COUNTY TO ACROSS FAR SOUTHERN LAFAYETTE COUNTY. HEAVY RAINFALL WITH UP TO TWO INCHES IS EXPECTED WITH THESE STORMS ALONG WITH PEA SIZE HAIL. LOCATIONS IMPACTED INCLUDE... SHULLSBURG...BENTON...NEW DIGGINGS...SOUTH WAYNE...GRATIOT AND LEAD MINE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4261 9042 4257 8984 4251 8984 4251 9042 TIME...MOT...LOC 2019Z 278DEG 50KT 4249 9006 4254 9064 $$ GEHRING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 20, 11:52 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 11:52 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1152 AM CDT SAT JUN 20 2015 .UPDATE... SHOULD SEE SOUTHEAST WIND GUSTS IN THE 20 TO 30 KNOT RANGE SPREAD EAST ACROSS MOST OF THE REST OF SOUTHEAST AND EAST CENTRAL WISCONSIN FOR THE NEXT HOUR OR TWO. THIS IS IN RESPONSE TO A GOOD ISALLOBARIC GRADIENT FROM A WAKE LOW SPREADING ACROSS THE AREA. COULD SEE A FEW GUSTS TO 35 KNOTS. GUSTS ALREADY ENDING IN THE NORTHWESTERN PORTIONS OF THE AREA. LIKE THE TREND WITH THE LATEST HRRR MODEL WITH CONVECTIVE TRENDS LATER THIS AFTERNOON INTO THIS EVENING. IT HAS MOST OF THE STRONG TO SEVERE CONVECTION DEVELOPING IN NORTHEAST IOWA LATER THIS AFTERNOON AND KEEPING IT SOUTHWEST OF THE AREA THIS EVENING. THIS MAKES SENSE...AS THE BEST INSTABILITY AND FORCING FOR UPWARD VERTICAL MOTION FROM THE COLD FRONT ARE IN THAT AREA. THUS...LATEST SPC DAY 1 OUTLOOK HAS BACKED OFF ON THE SLIGHT RISK TO JUST THE FAR SOUTHWEST COUNTIES. THINK OVERALL SEVERE RISK IS SMALL IN THE FORECAST AREA. STILL THINK THERE WILL BE MORE SCATTERED SHOWER AND SOME THUNDERSTORM ACTIVITY ACROSS THE AREA LATER THIS AFTERNOON AND THIS EVENING...AS LOW PRESSURE AND A COLD FRONT MOVES ACROSS THE AREA. AMOUNT OF MEAN LAYER CAPE WILL DEPEND ON HOW MUCH SUN WE CAN GET. FORECAST SOUNDINGS SHOWING MOST OF THIS CAPE IS ROOTED ABOVE 700 MB LEVEL...SO LOW LEVEL CAPE WILL BE MINIMAL. THIS SHOULD LEAD TO MORE SCATTERED TYPE CONVECTION/PRECIPITATION...AND WILL TREND THE POPS IN THIS DIRECTION. && .AVIATION/18Z TAFS/... SOUTHEAST WINDS GUSTING BETWEEN 20 AND 30 KNOTS ARE POSSIBLE AT TAF SITES FOR THE NEXT HOUR OR TWO...BEFORE WEAKENING. OTHERWISE...VFR CONDITIONS ARE EXPECTED THIS AFTERNOON...AS MIDDLE TO HIGH CLOUDS LINGER IN SPOTS. WINDS SHOULD BECOME SOUTH...THOUGH MAY REMAIN SOUTHEAST AT MILWAUKEE AND KENOSHA IF LAKE BREEZE DEVELOPS. LOW PRESSURE AND A COLD FRONT MOVING THROUGH THE AREA THIS EVENING WILL BRING SCATTERED SHOWERS AND SOME THUNDERSTORMS. FOR NOW...WILL USE VICINITY THUNDER WORDING IN TAFS DUE TO SOME UNCERTAINTY WITH AREAL COVERAGE. MVFR/IFR VISIBILITIES ARE POSSIBLE IN ANY STORMS. WINDS WILL SHIFT TO THE NORTHWEST LATER TONIGHT AND REMAIN WEST NORTHWEST ON SUNDAY. SHOULD SEE AN AREA OF MVFR CEILINGS AT TAF SITES LATER TONIGHT INTO SUNDAY MORNING...ALONG WITH MVFR VISIBILITIES WITH LIGHT FOG. VFR CONDITIONS SHOULD RETURN BY SUNDAY AFTERNOON. && .MARINE... SOUTHEAST WINDS WILL GUST BETWEEN 20 AND 30 KNOTS FOR AN HOUR OR TWO...BEFORE DIMINISHING BY MID AFTERNOON. MARINE WEATHER STATEMENT WAS ISSUED TO HIGHLIGHT THESE WINDS. && .PREV DISCUSSION... /ISSUED 551 AM CDT SAT JUN 20 2015/ TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM. MAIN ISSUE REMAINS SEVERE WEATHER CHANCES LATE THIS AFTERNOON AND EVENING. ALL HI-RES/RAPID UPDATE MESO MODELS TAKE CURRENT MCS MOVING THROUGH ERN SOUTH DAKOTA ACROSS SRN MINNESOTA/NRN IOWA AND THEN DIURNALLY WEAKEN IT BY MID-MORNING. ACCOUNTED FOR PCPN FROM THE MCS REMAINS MOVING INTO WESTERN CWA MID TO LATE MORNING. KEY TO EXTENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING IS WHERE COLD POOL AND DEBRIS CLOUDS FROM MCS ALLOW EFFECTIVE WARM FRONT TO SET UP. STRONG 500 MB FLOW CONTRIBUTES TO 0- 6KM BULK SHEAR IN THE 40-50KT RANGE. MODELS SHOW 850 MB WINDS OF 30 TO 35 KNOTS APPROACHING WESTERN WI AT 18Z THAT HEEL OVER ACROSS THE SOUTH THROUGH THE LATE AFTERNOON INTO EARLY EVENING. IF DEBRIS CLOUDS NOT TOO EXTENSIVE...THIS WILL BRING SURFACE TEMPS UP INTO THE UPPER 70S TO LOWER 80S...WITH SOUTHEAST WINDS HOLDING HIGHS INT EH UPPER 60S TO MID 70S NEAR THE LAKE. CAPE VALUES IN THE 1200 TO 1500 J/KG RANGE. 4 KM SPC WRF...ARW...NMM AND NAM NEST ALL SHOW REDEVELOPMENT OVER EASTERN/NORTHEASTERN IOWA WITH RESULTING MCS SKIMMING FAR SRN WI AS IT MOVES EAST-SOUTHEAST ACROSS IL. NAM...GFS AND ECMWF SIMILAR WITH REDEVELOPMENT A BIT FARTHER NORTH THAT WOULD PLACE MORE OF CWA IN A SEVERE THREAT. WILL FOLLOW BLENDED SOLUTION THAT SUPPORTS SPC SLIGHT RISK ROUGHLY SOUTHWEST OF A DELLS TO PLEASANT PRAIRIE LINE. MODELS TAKE SHOWERS AND STORMS EAST OF CWA BETWEEN 06Z AND 09Z...BUT RESIDUAL CLOUD COVER/MOISTURE AND LACK OF STRONG COLD ADVECTION SHOULD KEEP LOW TEMPERATURES IN THE MID 60S. SUNDAY INTO EARLY MONDAY MORNING...FORECAST CONFIDENCE...MEDIUM. IN THE WAKE OF THE SYSTEM THAT MOVES THROUGH TODAY...SURFACE TO UPPER LEVEL RIDGING WILL MOVE INTO THE REGION WHICH WILL BRING DRY AIR AND SUBSIDENCE IN ALONG WITH IT. HOWEVER...THIS RIDGING WILL BE SHORT LIVED...PARTICULARLY IN THE LOW LEVELS WHERE MOISTURE TRANSPORT WILL BE ON THE INCREASE IN THE OVERNIGHT/EARLY MONDAY MORNING HOURS AS A SURFACE/850MB LOW PROPAGATES EAST ACROSS THE HIGH PLAINS. THIS COULD LEAD TO SOME CONVECTION DEVELOPING ALONG THE NOSE OF THE MOISTURE TRANSPORT AND SURFACE WARM FRONT...WHICH LOOKS LIKE IT WILL BE ADVANCING NORTHWARD THROUGH THE NIGHT. ELEVATED INSTABILITY WILL BE ON THE INCREASE AS SURFACE DEW POINTS START TO CLIMB WITH THE APPROACHING WARM FRONT. WITH THE INCREASING ELEVATED INSTABILITY...DECENT LOW LEVEL LIFT FROM THE MOISTURE TRANSPORT...AND STRONG MID LEVEL WINDS/SHEAR...CAN NOT RULE OUT SOME ISOLATED STRONG TO SEVERE STORMS EARLY MONDAY. THE 20.00Z NAM/GFS/ECMWF HINT AT MCS DEVELOPMENT SOMEWHERE IN THE MINNESOTA/IOWA REGION BEFORE TRACKING EAST INTO WISCONSIN LATER MONDAY MORNING. MONDAY INTO MONDAY NIGHT...FORECAST CONFIDENCE...MEDIUM. THE 20.00Z GUIDANCE HAS COME TOGETHER TO PROVIDE A MORE AMPLIFIED SOLUTION FOR MONDAY WHICH RESULTS IN THE SURFACE LOW/WARM FRONT LIFTING FURTHER NORTH THAN PREVIOUSLY FORECAST. AS IS THE CASE FOR TODAY...MUCH OF THE SEVERE POTENTIAL WILL LINGER ON EARLY MORNING CONVECTION AND HOW MUCH THE SYNOPTIC FLOW CAN ALTER THE ENVIRONMENT IN ITS WAKE. A NUMBER OF FAVORABLE FACTORS LOOK TO BE IN PLACE ON MONDAY FOR THE DEVELOPMENT OF ORGANIZED CONVECTION. THE 20.00Z NAM/GFS/ECMWF ALL SHOW INCREASING 500MB WINDS AS A SHORT WAVE TROUGH PROPAGATES EAST ALONG THE US/CANADIAN BORDER. AT THE SURFACE...A LOW PRESSURE SYSTEM WILL BE MOVING INTO THE WESTERN GREAT LAKES BY LATE AFTERNOON/EARLY EVENING WITH A WARM FRONT EXTENDING WEST TO EAST FROM IT AND A COLD FRONT DROPPING DOWN TO THE SOUTHWEST OF IT. THERE IS SOME UNCERTAINTY WITH HOW FAR NORTH THE LOW TRACKS WITH EACH OF THE THREE MODELS HAVING A SLIGHTLY DIFFERENT PLACEMENT OF THE CENTER OF THE LOW BY 00Z TUESDAY. REGARDLESS...THE TIMING OF THIS FEATURE COMING THROUGH WILL BE IDEAL FOR CONVECTIVE INITIATION ACROSS SOUTHERN WISCONSIN. THIS PATH WILL LIKELY BE DEPENDENT UPON THE EARLY MORNING CONVECTION AND WHERE THAT TRACKS THROUGH. A HIGHLY UNSTABLE ENVIRONMENT IS FORECAST TO DEVELOP DURING THE DAY THOUGH THE 20.00Z NAM & GFS ARE LIKELY TOO HIGH ON ITS INSTABILITY DUE TO THEM HAVING SURFACE DEW POINTS BETWEEN 75F TO 80F. STILL...MODIFIED SOUNDINGS WITH SURFACE DEW POINTS OF AROUND 70F STILL YIELD A FAT CAPE PROFILE WITH MLCAPE VALUES IN THE 3000-4000 J/KG RANGE. THE MOST PRIME AREA FOR SUPERCELL DEVELOPMENT WILL BE IN THE VICINITY OF THE WARM FRONT WHERE THERE WILL BE MORE DIRECTIONAL WIND SHEAR TO COMPLIMENT THE STRONG SPEED SHEAR. 0-1KM WIND SHEAR WILL ALSO BE MAXIMIZED IN THIS WARM FRONT VICINITY AND WILL BE THE MAIN FOCUS FOR ANY POTENTIAL TORNADOES. WE STILL ARE THREE DAYS OUT AND A LOT CAN CHANGE AS THE EVENT APPROACHES...BUT WILL HAVE TO WATCH THIS ONE CLOSELY. TUESDAY THROUGH FRIDAY...FORECAST CONFIDENCE...LOW. THE BOUNDARY WILL THEN SET UP ACROSS IOWA AND NORTHERN ILLINOIS AS THE SYSTEM TRACKS EAST THROUGH THE GREAT LAKES. THE MAIN QUESTION WILL BE WITH HOW FAR NORTH THE BOUNDARY CAN RECOVER THROUGH THE WEEK IN THE ZONAL FLOW ALOFT. GUIDANCE HAS WAVERED BACK AND FORTH ON WHERE TO PLACE IT...BUT SOME TRENDS APPEAR TO BE FAVORING A MORE SOUTHERN PLACEMENT. REGARDLESS...IF ANY CONVECTION CAN MAKE IT INTO THE REGION...IT WILL HAVE TO BE WATCHED FOR SEVERE POTENTIAL AS THE BELT OF STRONG MID LEVEL WINDS REMAINS IN PLACE THROUGH MUCH OF THE WEEK. SOME HEAVY RAINFALL POTENTIAL IS THERE AS WELL...ESPECIALLY IF THE FRONT DOES NOT MEANDER MUCH OVER THIS PERIOD. AVIATION/12Z TAFS/... EXPECT VFR CONDITIONS TO START...WITH THUNDERSTORM COMPLEX OVER MN/NRN IA TO WEAKEN BUT STILL BRING SOME SHOWERS AND A FEW STORMS INTO THE WESTERN FORECAST AREA...THOUGH UNCERTAIN IT WILL REACH KMSN. CHANCES FOR SHOWERS AND STORMS INCREASE THIS AFTERNOON AND TONIGHT AS LOW PRESSURE AND A COLD FRONT CROSS THE REGION. THERE IS A CHANCE FOR SEVERE STORMS ALONG AND SOUTHEAST OF A DELLS TO PLEASANT PRAIRIE LINE...INCLUDING KMSN. ALL TAF SITES WILL LIKELY SEE STORMS WITH GUSTY WINDS AND HEAVY RAIN AT TIMES...WITH MVFR CIGS AND VSBYS. MODEL GUIDANCE HINTING AT IFR CIGS DROPPING IN BEHIND LOW AFTER 06Z THROUGH 12Z SUNDAY...BUT WILL TREND WITH GFS FORECAST SOUNDINGS THAT KEEP CIGS AT MVFR LEVELS. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && UPDATE...WOOD TODAY/TONIGHT AND AVIATION/MARINE...REM SUNDAY THROUGH FRIDAY...HALBACH
Hazardous weather outlook, Jun 20, 11:49 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1149 AM CDT SAT JUN 20 2015 WIZ046-047-051-052-056>060-062>072-211700- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1149 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE ARE CHANCES OF THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW PROBABILITIES FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE ON AND OFF CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH FRIDAY AS SEVERAL WEAK TROUGHS OF LOW PRESSURE MOVE ACROSS THE REGION IN A FAST WEST TO EAST UPPER FLOW. THERE IS A CHANCE FOR SEVERE THUNDERSTORMS MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR MONDAY AND MONDAY EVENING. LMZ643>646-211700- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1149 AM CDT SAT JUN 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND EVENING AS A WEAK COLD FRONT APPROACHES. THERE ARE ONLY VERY LOW PROBABILITIES FOR SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE SEVERAL CHANCES FOR THUNDERSTORMS SUNDAY NIGHT THROUGH FRIDAY...WITH SEVERE THUNDERSTORMS POSSIBLE MONDAY. WWW.WEATHER.GOV/MKX MG
In the hours before
Local storm report, Jun 20, 2:48 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
248 PM CDT SAT JUN 20 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 3 WSW CROSS PLAINS 43.10N 89.70W
06/20/2015 M1.00 INCH DANE WI AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
&&
SCHULTZSpecial weather statement, Jun 20, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 321 PM CDT SAT JUN 20 2015 WIZ067-202100- LAFAYETTE- 321 PM CDT SAT JUN 20 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LAFAYETTE COUNTY THROUGH 400 PM CDT... AT 319 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM FAR SOUTHERN GRANT COUNTY TO ACROSS FAR SOUTHERN LAFAYETTE COUNTY. HEAVY RAINFALL WITH UP TO TWO INCHES IS EXPECTED WITH THESE STORMS ALONG WITH PEA SIZE HAIL. LOCATIONS IMPACTED INCLUDE... SHULLSBURG...BENTON...NEW DIGGINGS...SOUTH WAYNE...GRATIOT AND LEAD MINE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4261 9042 4257 8984 4251 8984 4251 9042 TIME...MOT...LOC 2019Z 278DEG 50KT 4249 9006 4254 9064 GEHRING
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:02 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 27 min |
Nearby
Special Weather Statements in Wisconsin, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.